Chadmark L. Schoen

Chadmark L. Schoen
  • Professor of Mathematics
External address: 191 Physics Bldg, Durham, NC 27708
Internal office address: Box 90320, Durham, NC 27708-0320
Phone: (919) 660-2813
Office Hours: 

Monday 11-12 and Friday 11-12
or by appointment

Research Areas and Keywords

Geometry: Differential & Algebraic
algebraic cycles, Chow groups, Hodge conjecture, Tate conjecture, Generalized Birch and Swinnerton-Dywer conjecture, algebraic surfaces, algebraic threefolds, varieties over finite fields, Galois representations and cohomology

I work on the geometry and arithmetic of figures defined by polynomial equations. I am especially interested in the geometry of algebraic curves, surfaces, threefolds and fourfolds over the complex numbers, over numbers fields, over finite fields, over fields of transcendence degree one over finite fields and over discrete valuation rings with perfect residue field. More specifically I study elliptic surfaces, elliptic threefolds, Calabi-Yau varieties, abelian varieties and surfaces of general type. I am interested in Chow groups of algebraic varieties and the relationship between a variety's Chow groups and its arithmetic and geometric properties.

Education & Training
  • Ph.D., University of Chicago 1982

  • B.A., Haverford College 1975

Schoen, C. "Complex multiplication cycles and a conjecture of Beĭlinson and Bloch." Transactions of the American Mathematical Society 339.1 (January 1, 1993): 87-115. Full Text

Schoen, C. "On Hodge structures and nonrepresentability of Chow groups." Compositio Math. 88 (1993): 285-316.

"Produkte Abelscher Varietäten und Moduln über Ordnungen." Journal für die reine und angewandte Mathematik (Crelles Journal) 1992.429 (1992). Full Text

Schoen, C. "Some examples of torsion in the Griffiths group." Mathematische Annalen 293.1 (1992): 651-679. Full Text

"Bounds for rational points on twists of constant hyperelliptic curves." Journal für die reine und angewandte Mathematik (Crelles Journal) 1990.411 (1990). Full Text

Schoen, C. "On certain modular representations in the cohomology of algebraic curves." Journal of Algebra 135.1 (1990): 1-18.

Schoen, C. "Hodge classes on self-products of a variety with an automorphism." Compositio Mathematica 65 (1988): 3-32.

Schoen, C. "On fiber products of rational elliptic surfaces with section." Mathematische Zeitschrift 197.2 (1988): 177-199. Full Text

Schoen, C. "Complex multiplication cycles on elliptic modular threefolds." Duke Mathematical Journal 53.3 (September 1986): 771-794. Full Text

"On the geometry of a special determinantal hypersurface associated to the Mumford-Horrocks vector bundle." Journal für die reine und angewandte Mathematik (Crelles Journal) 1986.364 (1986). Full Text